Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Bodies » BC, headaches and is this a migraine?

 - UBBFriend: Email this page to someone!    
Author Topic: BC, headaches and is this a migraine?
Penwords
Neophyte
Member # 34602

Icon 1 posted      Profile for Penwords     Send New Private Message       Edit/Delete Post 
So I've been on Ortho-Tricyclin-Lo for about six months now and in the last few months I've been noticing that I'm much more prone to headaches. I rarely got them before, and now it's an odd week where I don't have at least a mild one. Usually I have about two a month that are severe enough to send me to bed.

I've heard that whether or not my headaches are migraines is significant, but I'm not sure if mine are or aren't. Certainly the milder ones are just tension headaches, but the worse ones generally focus on one side of my head. However, I don't have any of the nausea, aura, or severe sensitivity to light/noise that a lot of people describe.

Should I drop by campus health and ask about changing my perscription?

The other option is go off hormonal birth control. Having broken up with my boyfriend about a month ago, I'm not sexually active right now (which was my reason for going on it) and I don't anticipate being so for at least several months (I've met a boy, but he's in a different city, so things are moving slowly). Would it be too much of a jolt for my body to be off for three months and then on again, or is that something to consider too?

Thanks

Posts: 24 | From: MI | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post 
Hormonal birth control can certainly make migraines more severe, or make them occur more often. However, if you've never suffered from migraines before, it's unlikely that birth control has caused you to develop them. Too, since you're not experiencing any of the common symptoms of a migraine, it's likely that they're just more severe headaches. Either way, though, if they've picked up significantly over the past few months, it's a good idea to talk to a doctor about those headaches.

If you think that there's a correlation between the headaches and the hormonal birth control, rather than going off entirely, you can also try switching to a different brand and see if that makes a difference. If you think you may be sexually active again in a few months, it wouldn't be such a good idea to go off the pill entirely now and then back on - that'd be likely to mess with your menstrual cycle quite a bit.

One other option would be, though, to talk to your doctor about a different hormonal method (like the ring, which has a much lower dosage of hormones) or about giving barrier methods a try.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9192 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
Penwords
Neophyte
Member # 34602

Icon 1 posted      Profile for Penwords     Send New Private Message       Edit/Delete Post 
All right, thanks. I think I'll see about changing brands/hormonal methods.
Posts: 24 | From: MI | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3